Texas, 2007

Tornadoes and Hail in Texas, May 3, 2007

May 3, 2007 · NWS HGX · 13 events in 4 counties and zones

Numerous thunderstorms passed across southeastern Texas on the evening of May 3rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$58,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Numerous thunderstorms passed across southeastern Texas on the evening of May 3rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 3, 2:03 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, May 3, 2:03 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT THU MAY 3 2007

.UPDATE...
SPC HAS ISSUED TORNADO WATCH 219 THROUGH 04Z. ZONES OUT SHORTLY
WITH THE NEW HEADLINE. 43

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 3 2007/

DISCUSSION...
DESPITE RELATIVELY DEEP MOISTURE AND FAVORABLE UPPER LEVEL
WINDS... CONVECTION HAS HAD A DIFFICULT TIME DEVELOPING TODAY. PER
OUR AFTERNOON DISCUSSION YESTERDAY...MESO-SCALE INFLUENCES SEEM TO
HAVE DELAYED THE ATMOSPHERES ABILITY TO RECHARGE. CONVECTIVE TEMPS
ARE IN THE LOWER 80S AND NOW THAT TEMPS ARE 81-83...THE RADAR HAS
BEGUN TO SHOW MORE SIGNS OF LIFE. WILL KEEP POPS IN THE CHANCE
CATEGORY OVER THE EAST AND SLIGHT CHANCE WEST. INSTABILITY
PARAMETERS STILL FAVOR A FEW STORMS BECOMING SEVERE. SEE SWOMCD
00665 FOR FURTHER DETAILS. THE BACK SIDE OF THE UPPER LEVEL TROUGH
REMAINS CLOSE ENOUGH TO THE NORTHERN HALF OF SE TX ON FRIDAY TO
WARRANT 20 POPS. OTHERWISE A BUILDING RIDGE WILL USHER IN MUCH
WARMER TEMPS AND LOWER RAIN CHANCES. SW FLOW ALOFT WILL BRING A
SERIES OF WEAK DISTURBANCES ACROSS CENTRAL TEXAS SUN-WED. HAVE
BROAD-BRUSHED 20 POPS FOR ISOLATED SHOWERS THAT WILL BE POSSIBLE
AS THE DISTURBANCES PUSH ACROSS.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      69  88  72  88  71 /  20  20  10  10  10
HOUSTON (IAH)              70  87  71  89  72 /  40  10  10  10  10
GALVESTON (GLS)            74  82  74  83  74 /  10  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...43
Hazardous weather outlook, May 3, 2:31 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
331 PM CDT THU MAY 3 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-042045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
331 PM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...LATE AFTERNOON AND TONIGHT
TORNADO WATCH IN EFFECT THROUGH 11 PM FOR MUCH OF SOUTHEAST TEXAS

A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO
PUSH ACROSS EAST TEXAS THROUGH THIS EVENING. TEMPERATURES HAVE
WARMED INTO THE LOWER 80S LATE THIS AFTERNOON AND THIS HAS ALLOWED
THUNDERSTORMS TO DEVELOP. WIND SHEAR IS EXPECTED TO STRENGTHEN
THIS EVENING AND THIS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR
SEVERE STORMS...SOME POSSIBLY TORNADIC. SINCE TEMPERATURES ALOFT
ARE RATHER COLD...SOME OF THE STORMS COULD PRODUCE LARGE HAIL.
BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE BUT DUE TO RELATIVELY FAST
STORM MOTION...EXCESSIVE RAIN IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT AND STORM SPOTTERS SHOULD BE PREPARED FOR
ACTIVATION.

The radar

The Houston radar (KHGX), 142 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

8 hail, 2 tornado, 2 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.

Hail, Polk

When
May 3, 3:38 PM CST
Where
Polk County, 3 mi N of Livingston
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
30.743, -94.930

Golf ball size hail reported along FM 350.

Hail, Harris

When
May 3, 3:40 PM CST
Where
Harris County, Jersey Village
Measured
1.25 in hail
Reported by
Department of Highways
Coordinates
29.880, -95.570

Metro traffic reported half dollar size hail.

Tornado, Polk

When
May 3, 3:50 PM CST
Where
Polk County, 2 mi W of Livingston
Rating
EF0
Path length
0.3 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
30.700, -94.964

Spotted just west of Livingston near Highway 190 and Highway 59.

Hail, Montgomery

When
May 3, 4:25 PM CST
Where
Montgomery County, 5 mi W of New Caney
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
30.150, -95.284

Half dollar size hail between Porter and New Caney.

Funnel Cloud, Montgomery

When
May 3, 4:30 PM CST
Where
Montgomery County, Porter
Reported by
Law Enforcement
Coordinates
30.100, -95.230

Funnel cloud sighted from Moore Street.

Tornado, Montgomery

When
May 3, 4:30 PM CST to 4:35 PM CST
Where
Montgomery County, New Caney
Rating
EF0
Path length
0.85 mi
Path width
45 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
30.150, -95.200

Tornado first touched down near the intersection of Teresa and Punkin Streets approximately 1 1/2 miles west of Highway 59. Tornado traveled southeast and produced more damage near Dunn and Louise Streets. Second touchdown produced damage on Leonard Street. Majority of damage was to trees being sheared off or blown down. Minor damage to a home on the corner of Dunn and Louise Streets. A tree was down on top of an uninhabited mobile home on Leonard Street.

Hail, Montgomery

When
May 3, 4:35 PM CST
Where
Montgomery County, New Caney
Measured
1.25 in hail
Property damage
$3,000
Reported by
Newspaper
Coordinates
30.150, -95.200

Hail damage to vehicle windshield off of Johnson Road approximately 1 mile east of Highway 59.

Hail, Montgomery

When
May 3, 4:50 PM CST
Where
Montgomery County, 6 mi SE of Shenandoah
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
30.109, -95.379

Reported in the Fox Run subdivision.

Hail, Montgomery

When
May 3, 5:10 PM CST
Where
Montgomery County, Porter
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.100, -95.230

Hail, Montgomery

When
May 3, 5:15 PM CST
Where
Montgomery County, New Caney
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.150, -95.200

Thunderstorm Wind, Fort Bend

When
May 3, 5:40 PM CST
Where
Fort Bend County, Orchard
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
29.600, -95.970

Reports of significant damage to a mobile home, a barn blown over, and power poles blown down.

Funnel Cloud, Montgomery

When
May 3, 5:55 PM CST
Where
Montgomery County, 3 mi NE of Porter
Reported by
Law Enforcement
Coordinates
30.131, -95.195

Funnel cloud sighted between New Caney and Porter at the intersection of FM 1314 and Highway 59.

Hail, Montgomery

When
May 3, 9:05 PM CST
Where
Montgomery County, 1 mi N of Conroe
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.334, -95.450

Reported on Interstate 45.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30822, 30823, 51912, 30830, 30831, 30837, 32146, 32147, 32148, 32149, 32150, 32151, 30829.